« Página Previa
This topic has not yet been translated. (Tema aún no ha sido traducido.)
Rebound headache is a type of chronic headache that can result from overuse of pain medicines. This is often a problem for people who have frequent, severe headaches.
A rebound headache occurs once pain medicine has worn off, prompting a person to take another dose. This can lead to a cycle of more frequent headaches and taking higher doses of medicine more often until a person builds up a tolerance. Eventually a headache results whenever the medicine is stopped. At that point, the person can't stop taking the pain relievers without having a headache.
Treating rebound headache can be hard. To break the cycle, medicine may be needed that helps prevent headaches, and the person needs to avoid pain medicine when headaches occur. Gradually, headaches may become less frequent and less severe.
Current as of: November 19, 2019
Kathleen Romito MD - Family Medicine & Adam Husney MD - Family Medicine & Martin J. Gabica MD - Family Medicine
To learn more about Healthwise, visit Healthwise.org.
© 1995-2020 Healthwise, Incorporated. Healthwise, Healthwise for every health decision, and the Healthwise logo are trademarks of Healthwise, Incorporated.